Alexey Lomakin has tragically died.
Alexey Lomakin has tragically died.

Chilling footage moments before frozen death

The tragic final moments of Lokomotiv Moscow soccer player Aleksey Lomakin have been revealed, as the teenager staggered across a snowy park before falling in a river.

The young soccer star, 18, froze to death after a night of drinking with a friend, with initial evidence suggesting he died of hypothermia in temperatures of around -7C, The Sun reports.

Now, disturbing CCTV footage highlights a fox dragging the dead athlete's jacket on a path after removing it from the scene of his death.

Police subsequently found the jacket that included his identification documents around 100 feet from the body, according to reports.

Forensic experts are now examining his remains amid evidence from his mother, Irina, that he used the drug tropicamide, which led to "inappropriate behaviour," according to RT.

The medication is used to dilate the eye pupil but there have been claims of its abuse as a recreational drug in Russia.

The player's friend Ivan said the pair had been drinking, but he was unable to account for their movements before Lomakin staggered alone across the park. There are reports they had an argument with a taxi driver and he "threw them out" of the car before reaching their destination.

A law enforcement source said: "A man was walking his dog on the shore of Gorodnya River [in Moscow]. He came across a body. His lower part was lying in water and the upper was lying on the shore.

"There were no signs of a violent death, only small scratches on his face that he could have got when he fell."

The player had been in Lokomotiv's academy for 11 years.

He had gone out for the night with a friend and the pair were drinking, leaving his phone and backpack in a taxi.

Attacking midfielder Lomakin had played three times in the Russian Youth Premier Liga this season.

The former head of Russian anti-doping Nikolai Durmanov said tropicamide is a stimulant used by drug addicts.

"It is often consumed by drug users, but lethal cases are not common," Durmanov revealed. "It is necessary to take a lot of it and not in the eyes [for the medication] to become lethal."

But another sports doctor told 360TV in Moscow that even a single misuse of tropicamide, usually through the nose, can lead to blood clots.

A statement from the soccer team read: "FC Lokomotiv is saddened to report that Loko U21 player Alexey Lomakin has died in Moscow. The investigation is on. We are shocked by the tragedy. FC Lokomotiv would like to express our deepest condolences to the family and friends of Alexey."

- this story originally appeared on thesun.co.uk

Concert to fundraise for firies

Concert to fundraise for firies

Proserpine is hosting a fundraising concert tomorrow.

District fires contained

District fires contained

The fires at Bloombury, Andromache and Conway are contained.

New home for local news and information

New home for local news and information

New website home for local news and information.

Local Partners